Alert archive / California / Gale Watches in 2014
Gale Watch 11, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Aug 1, 2014, 2:40 PM PDT. It took effect at Aug 2, 2014, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 1, 2014, 2:40 PM PDT (21:40 UTC)
- In effect from
- Aug 2, 2014, 3:00 PM PDT
- Expired
- Aug 2, 2014, 3:27 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
539 WHUS76 KEKA 012140 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PDT FRI AUG 1 2014 PZZ470-475-020545- /O.EXT.KEKA.SC.Y.0059.000000T0000Z-140802T2200Z/ /O.NEW.KEKA.GL.A.0011.140802T2200Z-140804T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 240 PM PDT FRI AUG 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT SATURDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS TO 35 KT POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WAVES...STEEP NORTHERLY WAVES 8 TO 9 FT AT AROUND 8 SECONDS BUILDING SLIGHTLY OVER THE WEEKEND TO AROUND 10 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
941 WHUS76 KEKA 020405 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PDT FRI AUG 1 2014 PZZ470-475-021215- /O.CON.KEKA.SC.Y.0059.000000T0000Z-140802T2200Z/ /O.CON.KEKA.GL.A.0011.140802T2200Z-140804T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PDT FRI AUG 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS TO 35 KT POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WAVES...STEEP NORTHERLY WAVES 8 TO 9 FT AT AROUND 8 SECONDS BUILDING SLIGHTLY OVER THE WEEKEND TO AROUND 10 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
373 WHUS76 KEKA 021027 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 327 AM PDT SAT AUG 2 2014 PZZ470-475-021830- /O.CON.KEKA.SC.Y.0059.000000T0000Z-140802T2200Z/ /O.UPG.KEKA.GL.A.0011.140802T2200Z-140804T1000Z/ /O.NEW.KEKA.GL.W.0018.140802T2200Z-140804T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 327 AM PDT SAT AUG 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MONDAY... * WINDS...NORTH 15 TO 25 KT. GUSTS TO 35 KT FROM THIS AFTERNOON THROUGH NIGHT THROUGH SUNDAY NIGHT. * WAVES...STEEP NORTHERLY WAVES 9 FT AT AROUND 8 SECONDS BUILDING TO AROUND 10 TO 12 FT BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-021830- /O.NEW.KEKA.SC.Y.0060.140802T2200Z-140804T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 327 AM PDT SAT AUG 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MONDAY... * WAVES...NORTHWEST BUILDING TO 8 FT AT AROUND 8 TO 9 SECONDS BY THIS AFTERNOON AND CONTINUING THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 1, 9:57 AM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 1, 9:57 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 957 AM PDT FRI AUG 1 2014 .SYNOPSIS...PERSISTENT WEATHER PATTERN WILL REMAIN IN PLACE FOR THE NEXT FEW DAYS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE TRINITY ALPS EACH AFTERNOON AND EVENING BEGINNING SATURDAY AND CONTINUING INTO EARLY NEXT WEEK. OTHERWISE...THE INTERIOR CAN EXPECT ABOVE NORMAL TEMPERATURES WHILE THE COAST SHOULD ANTICIPATE OVERNIGHT LOW CLOUDS AND FOG. && .UPDATE...DID A QUICK UPDATE THIS MORNING TO DECREASE OVERNIGHT RELATIVE HUMIDITIES ALONG THE RIDGES. DRY AIR ALOFT LED TO POOR RH RECOVERIES LAST NIGHT...AND WITH A PERSISTENT WEATHER PATTERN IN PLACE...THINK THAT THIS WILL CONTINUE THE NEXT COUPLE OF NIGHTS BEFORE A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE MOVES INTO THE AREA. OTHERWISE...THE REST OF THE FORECAST REMAINS ON TRACK. STP && .PREV DISCUSSION......ISSUED AT 436 AM PDT... DISCUSSION...A PERSISTENT WEATHER PATTERN WILL LEAD TO A FAIRLY PERSISTENT FORECAST. NORTHWEST CALIFORNIA REMAINS SQUASHED BETWEEN A RIDGE ACROSS THE INTER-MOUNTAIN WEST AND A TROUGH OFF OF THE WEST COAST. COASTAL CLOUDS SHOULD BURN OFF TODAY AND INLAND TEMPERATURES WILL REMAIN ABOVE NORMAL. EXPECT SOME CUMULUS CLOUDS OVER THE TRINITY ALPS, BUT THUNDERSTORMS ARE UNLIKELY DUE TO A LACK OF INSTABILITY AND MOISTURE. AS A RESULT, REMOVED THE THUNDERSTORMS FROM THE FORECAST FOR TODAY. HOWEVER, MODELS SHOW IMPROVING MOISTURE AND INSTABILITY ON SATURDAY. THIS WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS OVER THE TRINITY ALPS EACH AFTERNOON AND EVENING BEGINNING SATURDAY AND CONTINUING INTO TUESDAY. CONFIDENCE IN THUNDERSTORMS IS LOW AS MOISTURE, INSTABILITY, AND THE SYNOPTIC PATTERN ARE MARGINAL AT BEST AND THE MODELS CAN EASILY CHANGE FROM RUN TO RUN. OTHERWISE, THE INTERIOR CAN EXPECT ABOVE NORMAL TEMPERATURES. THE COAST CAN EXPECT OVERNIGHT LOW CLOUDS AND FOG WITH CLEARING EACH AFTERNOON. AVIATION...LOW CLOUDS AND PATCHY FOG HAVE REDEVELOPED ALONG THE REDWOOD COAST EARLY THIS MORNING WITH CEILINGS BELOW 500 FT. VISIBILITIES HAVE DROPPED TO 1/2SM IN FOG AT KCEC. EXPECT IMPROVING CONDITIONS AT COASTAL AIRPORTS BY LATE THIS MORNING OR EARLY THIS AFTERNOON. MAY BE ENUF OFFSHORE FLOW DURING THE MORNING HOURS TO BRING MVFR OR VFR CONDITIONS TO KCEC BEFORE FLOW BECOMES ONSHORE AGAIN LATER IN THE DAY. VFR CONDITIONS ARE EXPECTED TO CONTINUE AT KUKI. /SEC MARINE...PERSISTENT N WINDS CONTINUE WITH SMALL CRAFT ADVISORIES CONTINUING FOR THE OFFSHORE WATERS INTO NEXT WEEK. AREAS OF THE OFFSHORE WATERS WILL TOUCH THE LOW END OF HAZARDOUS SEAS WARNING CRITERIA...BUT AT THIS TIME IT APPEARS THE AREAS COVERAGE WILL NOT WARRANT ISSUANCE. THIS MAY CHANGE BY SAT NIGHT OR SUN AS SHORT PERIOD SEAS GRADUALLY RAMP UP. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT TUESDAY NIGHT PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 1, 3:50 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 350 AM PDT FRI AUG 1 2014 CAZ001>003-076-021230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 350 AM PDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-021230- UPPER TRINITY RIVER- 350 AM PDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.